Alert archive / North Dakota / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 136, NWS Bismarck, ND
NWS Bismarck, ND issued this severe thunderstorm warning at Jul 19, 2012, 6:42 PM CDT for McLean County, Mercer County, North Dakota. It was in force for 63 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 19, 2012, 6:42 PM CDT (23:42 UTC)
- Expired
- Jul 19, 2012, 7:45 PM CDT
- In force
- 63 min
- Issued by
- NWS Bismarck, ND
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 70.0 mph
Counties McLean County, ND, Mercer County, ND
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 19, 7:44 PM CDT | TSTM WND GST 62 | 1 W Garrison, ND | |
| Jul 19, 7:46 PM CDT | TSTM WND DMG | Garrison, ND | SEVERAL TREES DOWN AND UPROOTED. ESTIMATED TREE DIAMETERS UP TO 25 INCHES UPROOTED WITH UP TO 18 INCH DIAMETER BRANCHES BROKEN. REPORTED BY CORY NORDQUIST. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 62 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 12:00Z, 11.7 hours before the alert went out and 108 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1864 J/kg
- Mixed-layer CIN
- -264 J/kg
- Mixed-layer LCL
- 1973 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 129 m²/s²
- 0-3 km storm-relative helicity
- 114 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
014
WUUS53 KBIS 192342
SVRBIS
NDC055-057-200045-
/O.NEW.KBIS.SV.W.0136.120719T2342Z-120720T0045Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BISMARCK ND
642 PM CDT THU JUL 19 2012
THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CENTRAL MCLEAN COUNTY IN SOUTH CENTRAL NORTH DAKOTA
NORTHEASTERN MERCER COUNTY IN SOUTH CENTRAL NORTH DAKOTA
* UNTIL 745 PM CDT
* AT 638 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS STORM WAS LOCATED NEAR
HAZEN BAY RECREATION AREA...OR 51 MILES SOUTH OF MINOT...AND MOVING
EAST AT 25 MPH.
* LOCATIONS IMPACTED INCLUDE...
HAZEN BAY RECREATION AREA...EMMET...PICK CITY...LAKE SAKAKAWEA
STATE PARK...FORT STEVENSON STATE PARK...GARRISON...RIVERDALE...
COLEHARBOR AND UNDERWOOD.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THIS STORM...TAKE SHELTER IN A STURDY
BUILDING...AND STAY AWAY FROM WINDOWS.
&&
LAT...LON 4776 10151 4778 10103 4742 10106 4743 10128
4748 10173 4763 10181
TIME...MOT...LOC 2342Z 262DEG 23KT 4755 10165
WIND...HAIL 70MPH 1.00IN
$$
HEINERT2 follow-up statements
577
WWUS53 KBIS 192359
SVSBIS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
659 PM CDT THU JUL 19 2012
NDC055-057-200045-
/O.CON.KBIS.SV.W.0136.000000T0000Z-120720T0045Z/
MCLEAN ND-MERCER ND-
659 PM CDT THU JUL 19 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEASTERN
MERCER AND CENTRAL MCLEAN COUNTIES UNTIL 745 PM CDT...
AT 656 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS STORM WAS LOCATED NEAR
LAKE SAKAKAWEA STATE PARK...OR 47 MILES SOUTH OF MINOT...MOVING EAST
AT 25 MPH.
LOCATIONS IMPACTED INCLUDE...
PICK CITY...LAKE SAKAKAWEA STATE PARK...FORT STEVENSON STATE
PARK...GARRISON...RIVERDALE...COLEHARBOR AND UNDERWOOD.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
IF ON OR NEAR A LAKE OR RIVER...GET OUT OF THE WATER AND MOVE INDOORS
OR INSIDE A VEHICLE. IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH
TO BE STRUCK BY LIGHTNING. IN ADDITION...THUNDERSTORMS CAN PRODUCE
LARGE CAPSIZING WAVES...EVEN ON SMALL BODIES OF WATER. MOVE INTO DOCK
AND SEEK SAFE SHELTER NOW. DON'T BE CAUGHT ON THE WATER IN A
THUNDERSTORM.
&&
LAT...LON 4747 10162 4762 10165 4774 10146 4778 10103
4742 10106 4743 10128
TIME...MOT...LOC 2359Z 262DEG 23KT 4756 10149
WIND...HAIL 70MPH 1.00IN
$$
HEINERT777
WWUS53 KBIS 200015 RRA
SVSBIS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
715 PM CDT THU JUL 19 2012
NDC055-057-200045-
/O.CON.KBIS.SV.W.0136.000000T0000Z-120720T0045Z/
MCLEAN ND-MERCER ND-
715 PM CDT THU JUL 19 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEASTERN
MERCER AND CENTRAL MCLEAN COUNTIES UNTIL 745 PM CDT...
AT 712 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DESTRUCTIVE WINDS IN EXCESS
OF 70 MPH. THIS STORM WAS LOCATED NEAR FORT STEVENSON STATE PARK...
OR 46 MILES SOUTH OF MINOT...MOVING EAST AT 25 MPH.
LOCATIONS IMPACTED INCLUDE...
COLEHARBOR AND UNDERWOOD.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
IF ON OR NEAR A LAKE OR RIVER...GET OUT OF THE WATER AND MOVE INDOORS
OR INSIDE A VEHICLE. IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH
TO BE STRUCK BY LIGHTNING. IN ADDITION...THUNDERSTORMS CAN PRODUCE
LARGE CAPSIZING WAVES...EVEN ON SMALL BODIES OF WATER. MOVE INTO DOCK
AND SEEK SAFE SHELTER NOW. DON'T BE CAUGHT ON THE WATER IN A
THUNDERSTORM.
&&
LAT...LON 4746 10145 4759 10151 4769 10140 4776 10104
4742 10106 4743 10128
TIME...MOT...LOC 0015Z 262DEG 23KT 4757 10134
WIND...HAIL 70MPH <.75IN
$$
HEINERTWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 19, 2:17 PM CDT, 4 hours 25 minutes earlier.
Area forecast discussion, Jul 19, 2:17 PM CDT, 4 hours 25 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 217 PM CDT THU JUL 19 2012 .SHORT TERM...TONIGHT THROUGH FRIDAY NIGHT... MAIN FORECAST HIGHLIGHTS BEGIN WITH THE HOT AND HUMID CONDITIONS THIS AFTERNOON AND EVENING WITH A CURRENT HEAT ADVISORY IN EFFECT. TEMPERATURES WERE IN THE MID 90S TO 100 DEGREES...WITH A FEW LOCALES IN SOUTHWESTERN NORTH DAKOTA POSSIBLY OVER 100 DEGREES. HEAT INDICES HAD REACHED 100 IN THE SOUTHWEST AND SOUTH CENTRAL. ONGOING CONVECTION IN BOTTINEAU AND ROLETTE COUNTIES HAD KEPT TEMPERATURES IN THE 70S AND 80S DURING THE MORNING AND EARLY AFTERNOON...BUT TEMPERATURES WERE ON THE RISE THERE AS WELL. WILL KEEP HEAT ADVISORY HEADLINES GOING WITH NO CHANGES. CURRENTLY...A SURFACE TROUGH EXTENDED FROM EASTERN SASKATCHEWAN ACROSS THE WESTERN DAKOTAS INTO WYOMING/NEBRASKA. AT UPPER LEVELS...THE NAM APPEARS TO HAVE A GOOD HANDLE ON UPPER LEVEL IMPULSES THAT HAD MOVED EAST ACROSS NORTH DAKOTA...AND WERE CURRENTLY OVER CENTRAL NORTH DAKOTA AND MOVING INTO/TOWARDS THE DEVILS LAKE/JAMESTOWN AREA. THE BEST MIXED LAYER CAPE WAS OVER THE JAMES RIVER BASIN...EXTENDING NORTHWARD TO DEVILS LAKE/PEACE GARDENS AREA. A LOW LEVEL JET IN THE CENTRAL DAKOTAS WITH THE NOSE OF THE JET REACHING INTO THE NORTH CENTRAL COUNTIES WHERE CURRENT CONVECTION CONTINUED. LOW AND MID LEVEL LAPSE RATES WERE QUITE HIGH...AND ONLY A MATTER OF TIME BEFORE CONVECTION INCREASES IN AREAL COVERAGE AND INTENSITY. EXPECTING THE BEST CHANCES FOR SEVERE STORMS OVER THE EASTERN HALF OF THE STATE. CURRENT MESOANALYSIS INDICATES HIGHEST SURFACE-BASED CAPE IN THE JAMES RIVER BASIN. THIS IS WHERE DEWPOINTS WERE IN THE LOWER 70S AND TEMPERATURES WERE IN THE LOWER 90S. FARTHER WEST...HIGHER SURFACE TEMPERATURES AND DEWPOINTS IN THE 50S AND 60S HAD SET UP A NORTH-SOUTH SURFACE BOUNDARY/CONVERGENCE AREA FROM BETWEEN MINOT/DEVILS LAKE TO BETWEEN BISMARCK/JAMESTOWN. EXPECT SCATTERED THUNDERSTORMS THIS AFTERNOON AND EVENING...SOME POSSIBLY SEVERE WITH DAMAGING WINDS AND LARGE HAIL. ON FRIDAY THE MODELS ARE MORE AGGRESSIVE BRINGING A COLD FRONT SOUTHWARD ACROSS THE REGION...BRINGING COOLER AND DRIER AIR TO THE REGION. EXPECT HIGHS FRIDAY FROM THE MID 80S NORTH TO MID-UPPER 90S SOUTH...BUT LOWS FRIDAY NIGHT FROM THE LOWER 60S NORTH TO AROUND 70 FAR SOUTH. RELIEF FROM THE HEAT IS ON THE WAY! .LONG TERM...SATURDAY THROUGH THURSDAY... THE UPPER AIR PATTERN MAINLY REVOLVES AROUND AN UPPER LEVEL HIGH CENTERED OVER KANSAS WITH PERIODS OF HIGHER AMPLIFICATION AND RIDGING FOLLOWED BY DEAMPLIFICATION ACROSS NORTH DAKOTA. HOWEVER...HEIGHTS FLATTEN CONSIDERABLY WEDNESDAY/THURSDAY. THIS IS IN RESPONSE TO A CLOSED UPPER LOW WHICH IS FORECAST TO SCOOT FROM NEAR VANCOUVER SUNDAY EAST TO MANITOBA BY WEDNESDAY/THURSDAY. AS A RESULT EXPECT A COOLING TREND BY MIDWEEK IN RESPONSE TO THE ABOVE. AS FAR AS THUNDERSTORM CHANCES...MODELS IN DECENT AGREEMENT ON THE MAIN FEATURES BUT TIMING OF THESE FEATURES WILL RULE AS TO WHEN AND WHERE THE BEST CONVECTIVE CHANCES DEVELOP. RIGHT NOW...IT APPEARS THAT MOST OF SATURDAY WILL BE DRY AS THE RIDGE TEMPORARY AMPLIFIES PRIOR TO A SHORTWAVE AND ASSOCIATED SURFACE COLD FRONT WHICH ENTER THE WESTERN CWA BY SATURDAY EVENING. EXPECT THIS FRONT TO MIGRATE THROUGH SATURDAY NIGHT AND INTO SUNDAY WITH A CHANCE OF THUNDERSTORMS. THE THREAT FOR PRECIPITATION MAY LINGER IN THE JAMES RIVER VALLEY THROUGH SUNDAY NIGHT IF THE TIMING IS SLOWER THAN ADVERTISED. THE RIDGE THEN AMPLIFIES BRIEFLY AGAIN FOR MONDAY AHEAD OF THE NEXT SHORTWAVE AND SURFACE COLD FRONT. THIS SHOULD LEAD TO A DRY DAY MONDAY WITH A BETTER CHANCE FOR SHOWERS/THUNDERSTORMS LATE MONDAY NIGHT THROUGH TUESDAY. WESTERN AND CENTRAL NORTH DAKOTA WILL BE IN A FAVORABLE SOUTHWEST FLOW AHEAD OF THE MAIN UPPER LOW IN SOUTHERN CANADA TUESDAY AND WEDNESDAY. THIS WILL PROMOTE A CHANCE OF THUNDERSTORMS THROUGH WEDNESDAY...ESPECIALLY WITH THE MAIN COLD FRONT AND UPPER LOW SLIDING THROUGH. H85 TEMPS COOL TO BETWEEN +16C NORTH TO +20C SOUTH FOR WEDNESDAY AND THURSDAY. THAT WOULD RESULT IN HIGHS IN THE UPPER 70S NORTH TO LOWER/MIDDLE 80S SOUTH. && .AVIATION... SCATTERED THUNDERSTORMS ARE FORECAST TO CONTINUE ALONG AND EAST OF A LINE FORM KMOT TO KDIK...WITH THE HIGHEST PROBABILITY IN KBIS AND KJMS. WITH CLOUD BASES BETWEEN 8KFT AND 12KFT...STRONG TO DAMAGING WINDS AND HAIL REMAIN AS THE PRIMARY THREATS THROUGH EARLY TONIGHT. A COLD FRONT WILL SLIDE THROUGH KBIS/KMOT BY AROUND 06Z TO 09Z...AND KJMS BY 18Z FRIDAY. EXPECT THE THREAT FOR SHOWERS AND THUNDERSTORMS TO WANE TONIGHT FROM WEST TO EAST AFTER 06Z BUT COULD REMAIN IN THE KJMS AND JAMES RIVER VALLEY THROUGH FRIDAY MORNING. DRIER WEATHER WILL COMMENCE AT KISN AND KDIK BETWEEN 00Z AND 06Z FRIDAY WITH LITTLE OR NO THREAT OF THUNDERSTORMS DURING THIS TIME. && .BIS WATCHES/WARNINGS/ADVISORIES... HEAT ADVISORY UNTIL 10 PM CDT /9 PM MDT/ THIS EVENING FOR NDZ001>005-009>013-017>023-025-031>037-040>048-050-051. && SHORT TERM...JV LONG TERM....KS AVIATION...KS
Hazardous weather outlook, Jul 19, 3:04 PM CDT, 3 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 304 PM CDT THU JUL 19 2012 NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-202015- DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD- MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS- FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER- STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN- LA MOURE-MCINTOSH-DICKEY- 304 PM CDT THU JUL 19 2012 /204 PM MDT THU JUL 19 2012/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA. .DAY ONE...THIS AFTERNOON AND TONIGHT A HEAT ADVISORY IS IN EFFECT FOR WEST AND CENTRAL NORTH DAKOTA THIS THURSDAY AFTERNOON AND EVENING. DANGEROUS HEAT INDEX VALUES OF 100-105 DEGREES ARE EXPECTED OVER MOST AREAS. THERE IS A CHANCE OF THUNDERSTORMS ACROSS WESTERN AND CENTRAL NORTH DAKOTA THURSDAY AFTERNOON AND THURSDAY NIGHT. A FEW OF THESE STORMS MAY BE STRONG TO SEVERE WITH LARGE HAIL AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE IS A CONTINUED CHANCE FOR THUNDERSTORMS OFF AND ON FROM FRIDAY THROUGH WEDNESDAY. AT THIS TIME IT APPEARS THE BEST CHANCE FOR MORE WIDESPREAD SHOWERS AND THUNDERSTORMS WILL BE MONDAY NIGHT THROUGH TUESDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON AND EVENING. JV
In the hours before
Special weather statement, Jul 19, 4:42 PM CDT, 2 hours before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BISMARCK ND 442 PM CDT THU JUL 19 2012 NDZ010-018-021-192215- DUNN-MCLEAN-MOUNTRAIL- 442 PM CDT THU JUL 19 2012 ...SPECIAL WEATHER STATEMENT... AT 436 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER NORTHEASTERN DUNN COUNTY...MOVING NORTHEAST AT 45 MPH. PENNY SIZE HAIL...WINDS UP TO 50 MPH...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THIS STORM. * THE THUNDERSTORM WILL BE NEAR... DEEP WATER CREEK RECREATION AREA BY 450 PM CDT... RAUB BY 500 PM CDT... BOATERS SHOULD HEAD TO SHORE UNTIL THIS STORM PASSES. GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE OBJECTS TO BLOW AROUND. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED. VINING
Special weather statement, Jul 19, 5:10 PM CDT, 1 hour 32 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BISMARCK ND 510 PM CDT THU JUL 19 2012 NDZ010-018-021-192245- DUNN-MCLEAN-MOUNTRAIL- 510 PM CDT THU JUL 19 2012 ...SPECIAL WEATHER STATEMENT... AT 508 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER EXTREME SOUTH CENTRAL MOUNTRAIL COUNTY... MOVING NORTHEAST AT 40 MPH. PENNY SIZE HAIL...WINDS UP TO 50 MPH...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THIS STORM. * THE THUNDERSTORM WILL BE NEAR... PARSHALL BAY RECREATION AREA BY 525 PM CDT... PARSHALL BY 535 PM CDT... BOATERS SHOULD HEAD TO SHORE UNTIL THIS STORM PASSES. GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE OBJECTS TO BLOW AROUND. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED. VINING
Local storm report, Jul 19, 5:44 PM CDT, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
544 PM CDT THU JUL 19 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0541 PM TSTM WND GST PARSHALL 47.95N 102.14W
07/19/2012 E70 MPH MOUNTRAIL ND TRAINED SPOTTER
&&
KROLAKLocal storm report, Jul 19, 5:50 PM CDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
550 PM CDT THU JUL 19 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 PM HAIL 5 SE PARSHALL BAY RECRE 47.87N 102.22W
07/19/2012 E0.75 INCH MOUNTRAIL ND TRAINED SPOTTER
HAIL STARTED AROUND 530 PM AND ENDED AROUND 538 PM
&&
KROLAKSpecial weather statement, Jul 19, 6:06 PM CDT, 36 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BISMARCK ND 606 PM CDT THU JUL 19 2012 NDZ011-192345- WARD- 606 PM CDT THU JUL 19 2012 ...SPECIAL WEATHER STATEMENT... AT 602 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THE LEADING EDGE OF OUTFLOW FROM A SEVERE THUNDERSTORM 20 MILES SOUTHWEST OF MINOT...MOVING NORTHEAST AT 35 MPH. WINDS UP TO 55 MPH...ARE LIKELY WITH THE LEADING EDGE OF THE OUTFLOW FROM THIS STORM. * THE OUTFLOW FROM THE THUNDERSTORM WILL BE NEAR... MINOT BY 635 PM CDT... GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE OBJECTS TO BLOW AROUND. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.
Local storm report, Jul 19, 6:33 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
633 PM CDT THU JUL 19 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0630 PM HAIL DES LACS 48.26N 101.56W
07/19/2012 E0.75 INCH WARD ND TRAINED SPOTTER
HAIL LASTED ONLY A FEW MINUTES APPROXIMATELY FROM 620
TO 625 PM. RAIN WAS GETTING HEAVIER AT THE TIME OF THE
CALL.
&&
KROLAKThe office that day
Everything else NWS Bismarck, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 19, 7:20 AM CDT | Severe Thunderstorm Warning | BIS | Burke, Mountrail, Ward | 40 min |
| Jul 19, 11:00 AM CDT | Severe Thunderstorm Warning | BIS | McHenry | 19 min |
| Jul 19, 3:27 PM CDT | Severe Thunderstorm Warning | BIS | Foster, Stutsman | 33 min |
| Jul 19, 5:41 PM CDT | Severe Thunderstorm Warning | BIS | McLean, Mountrail, Ward | 64 min |
| Jul 19, 6:13 PM CDT | Severe Thunderstorm Warning | BIS | Renville, Ward | 62 min |
Nearby
Severe Thunderstorm Warnings in North Dakota, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.